My daughter is 19 and had a very bad episode where she did not sleep for 1 week straight,I mean none!
This was after a suicide scene she pulled up on ,where 1 of our son's friends took his life.
She became catatonic and was in a hospital for 2 weeks . That was about 3 months ago. The doctor saved her life because she wouldn't eat or drink. She almost overdosed 3 days ago because she was on 30 mg.'s for 1 night , before that 25 m.g.'s for 8 days,and 20 m.g.'s before that for the month before that.The doctor in the hospital recommended 5m.g.'s 2x a day and .5 m.g. Ativan 2x a day for 6 months then try and wean off them and see how it goes. The outpatient doctor however didn't agree and wanted her on 30 to 40 m.g.'s zyprexa and that is where we were headed ,listening to her prescription.
She also wanted her to go off Ativan cold turkey - no weaning.My daughter didn't respond well to that and everytime she tries to go down on the dosage now .5m.g. a day (very small amount) she gets closer to catatonic.
We have decided to get a new doctor for obvious reasons and want our daughter off the high dosage ASAP but know it could be dangerous if we wean to fast.But she hasn't been on the extremely high dosage for that long ?
**Which is more dangerous** ? Knowing she could've overdosed at the higher amount ? Or weaning her down to 20 quickly and then back to 10 a lot slower.
We really want her to be at 10m.g. and 1 m.g. respectively and then wean from there slowly if possible and safe.
Please help!!!!! as we are inbetween doctor appts.!!
i am sorry to hear about that i went off respiridone and did not taper off my symptoms of tardive dyskinesia quickly reemerged months later i had to switch meds i can't sleep either i hope you resolve your problems with your daughter remember that you need to taper off under the supervision of a doctor ok :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.